Home » Frequently asked Questions on Health » What causes recurrent malaria?

What causes recurrent malaria?

Q: I am a 57 years old woman who got malaria symptoms two weeks back. I have had malaria thrice before. I treated myself with Coartem and Doxycylcine, but there was no improvement. So I took a second course of Coartem and then consulted a doctor. He did a finger prick test and a blood test and told me that I was still positive for malaria. He gave me a combination drug which covered 4 strains of malaria and more Doxycylcline. I started feeling very nauseous and weak. The doctor told me that there was infection and prescribed medication for typhoid. My condition has improved but now I am having pain in my right side and in my breast. I do have a silicone implant.

A:Some strains of malaria relapse and that is the reason you have been given a fair amount of antimalarials. In cases of vivax malaria, primaquine should be taken for radical cure and to prevent relapses. For typhoid the usual course of antibiotics is 10-14 days. In case your right chest and abdomen pain persists, get an ultrasound chest and upper abdomen done. It may not be related to the implant.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------